Today’s question: Can 1 round of antibiotics taken by mother damage a breastfed infants gut so severely to cause multiple food allergies and intolerances?
Fact: When A was 12-14 days young I took an antibiotic for mastitis, Dicloxacillin. On day 14, A began her rashes (you can see in a previous post).
New Doctors response to giving our background : The antibiotic is what did ‘this’ to A. (allergies/intolerances/weak immune system)
Findings: Yes, 1 round CAN greatly increase the risk of the infant developing food allergies and intolerances. The gut can be helped when repopulated with good bacteria but never fully healed.
Next Step: I’ll get back to you on that. I’m leaning towards GAPS again.
I am feeling very hopeful that A does not have a peanut allergy!
The last few days she has had about a tsp of peanut butter per day with no reactions! This morning she had a little over a tsp and still nothing. (I also enjoyed about a Tablespoon each time as well)
This is very exciting for our family and cuts out one of our major worries!
Hoping peanut butter cookies are in our future!
I was out of creamer when returning back home after vacation so I treated myself to a Starbucks soy latte. I opened it to stir it and confirm it was soy (as I always do) and it just didn’t seem right. The employee at the window confirmed with me it was soy and DH said it was probably soy. Even after that I didn’t feel comfortable but drank it.
This morning A has an angry red rash on her chest, arm, underarm, and back. 😦 It was dairy.
How frustrated, guilty, and sad I feel today.
I wrote to Starbucks the importance of getting orders right 😦 I know it won’t help because mistakes happen but it made me feel a little better. We should be soy free anyways so bye bye Starbucks again! (I only gave in for vacation…:/ )
Rash pictures never really show up but here they are anyways..